Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


elevated LFT's
Mar 22, 2006

I have been taking sustiva and Truvada now 2 weeks. Also on Zoloft 50 @hs and serequel 25@hs. My cd4 has gone from 68 to 100 in 2 weeks, but my liver functions are "200" I'm concerned about my increased LFT's....is it wise to stop zoloft/serequel to give the liver less of a load . My Dr. said they may have to stop the hiv meds if it gets too high above 200's....concerned about resistance if I stop

Response from Dr. Wohl

Were your liver tests within the normal range before you started your HIV medications? Have you been on Zoloft and Seroquel for a while and does your psychiatrist feel you absolutely need to take these? Do you have active hepatitis B or C?

If we assume your lab tests were normal beforehand while you were on the Zoloft and Seroquel then I would also be concerned that your HIV meds are to blame. The bad news is you may need to stop and then restart with a different combo. The good news is stopping your HIV meds cold turkey is very unlikely to risk resistance.

If stopping the HIV meds results in normalization of your liver tests, I would consider a restart with Truvada and a protease inhibitor. If your viral load is not too high and your have not taken HIV meds prior, I would consider Lexiva without the traditional use of Norvir boosting.

If your liver test problems persist, you should be evaluated by a liver specialist to rule out underlying liver diseases.

DW



Previous
Dear Dr. Wohl
Next
Supplements

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement